Alert archive / New York / Heat Advisories in 2018
Heat Advisory 10, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Sep 2, 2018, 2:30 PM EDT for 9 counties in New York. It took effect at Sep 3, 2018, 12:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2018, 2:30 PM EDT (18:30 UTC)
- In effect from
- Sep 3, 2018, 12:00 PM EDT
- Expired
- Sep 3, 2018, 5:28 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS71 KBUF 021830 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 230 PM EDT Sun Sep 2 2018 NYZ001>006-013-014-030230- /O.NEW.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Livingston- Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Geneseo, and Canandaigua 230 PM EDT Sun Sep 2 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... The National Weather Service in Buffalo has issued a Heat Advisory, which is in effect from noon to 8 PM EDT Monday. * LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Livingston, and Ontario counties. * TIMING...From noon Monday through early Monday evening. * HEAT INDEX VALUES...In the mid 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$ Hitchcock
4 follow-up statements
810 WWUS71 KBUF 030226 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1026 PM EDT Sun Sep 2 2018 NYZ001>006-013-014-031030- /O.CON.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Livingston- Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Geneseo, and Canandaigua 1026 PM EDT Sun Sep 2 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT MONDAY... * LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Livingston, and Ontario counties. * TIMING...From noon Monday through early Monday evening. * HEAT INDEX VALUES...In the mid to upper 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$ Hitchcock/JJR
083 WWUS71 KBUF 030805 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 405 AM EDT Mon Sep 3 2018 NYZ011-031615- /O.EXA.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/ Genesee- Including the city of Batavia 405 AM EDT Mon Sep 3 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... The National Weather Service in Buffalo has issued a Heat Advisory, which is in effect from noon today to 8 PM EDT this evening. * LOCATIONS...Genesee county. * TIMING...From noon this through early this evening. * HEAT INDEX VALUES...In the mid 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$ NYZ001>006-013-014-031615- /O.CON.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Livingston- Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Geneseo, and Canandaigua 405 AM EDT Mon Sep 3 2018 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Livingston, and Ontario counties. * TIMING...From noon this through early this evening. * HEAT INDEX VALUES...In the mid to upper 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$
787 WWUS71 KBUF 031427 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1027 AM EDT Mon Sep 3 2018 NYZ001>006-011-013-014-032230- /O.CON.KBUF.HT.Y.0010.180903T1600Z-180904T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua 1027 AM EDT Mon Sep 3 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATIONS...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Livingston, and Ontario counties. * TIMING...From noon this through early this evening. * HEAT INDEX VALUES...In the mid to upper 90s. * IMPACTS...Hot and humid conditions will bring an increased risk of heat related illness and dehydration. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check in on relatives and neighbors. Take extra precautions if you work or spend time outside. when possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work...the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency - call 9 1 1. && $$
916 WWUS71 KBUF 032128 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 528 PM EDT Mon Sep 3 2018 NYZ001>006-011-013-014-032230- /O.CAN.KBUF.HT.Y.0010.000000T0000Z-180904T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee- Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Geneseo, and Canandaigua 528 PM EDT Mon Sep 3 2018 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Heat Advisory. Temperatures will continue to cool this evening. $$ JM
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Sep 2, 1:45 PM EDT, 45 minutes earlier.
Area forecast discussion, Sep 2, 1:45 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 145 PM EDT Sun Sep 2 2018 .SYNOPSIS... Hot and humid weather will last through the first half of the week. There will be a few scattered showers and thunderstorms at times through Wednesday, but much of the time will be rain free. A better chance of more widespread showers and thunderstorms will arrive Thursday and Friday as a cold front moves slowly south across the region. && .NEAR TERM /THROUGH MONDAY/... Radar imagery showing what remains of the showers and thunderstorms from this morning fading quickly across Western NY. Through the rest of the afternoon, expect scattered showers and a few thunderstorms to develop from the western Finger Lakes through Central NY to the eastern Lake Ontario region, supported by a weak shortwave, and developing lake breeze convergence. Meanwhile across Western NY, a push of drier mid level air will arrive during the mid to late afternoon and combine with increasing lake shadowing to bring increasing sunshine through late in the day. Highs will reach the lower 80s in most areas, with a few spotty mid 80s. It will be very humid, with surface dewpoints in the lower 70s in most areas. Tonight a weak mid level shortwave over southern Ontario will move down the Saint Lawrence Valley. A few scattered showers and thunderstorms will linger through the first half of the night east of Lake Ontario, primarily across the southern Tug Hill region and Saint Lawrence Valley. These should eventually end as the weak forcing and better deep moisture moves east of the area. For the remainder of the area from the western Finger Lakes westward, it will become mainly dry early this evening and remain dry overnight under partly cloudy skies. It will be another very warm and muggy night, with lows in the lower 70s on the lake plains and upper 60s across the interior Southern Tier and Lewis County. Monday the northern extent of the upper level ridge over the Mid Atlantic will push a little farther north into the eastern Great Lakes, helping to hold the upstream frontal zone north of the area across southern Ontario through late afternoon. This will focus much of the convection north of Lake Ontario through the day. Moderate instability will develop across our region given strong diurnal heating and abundant low level moisture, but the instability will be tempered somewhat by warm mid level temperatures and associated capping. Expect scattered showers and thunderstorms to develop along lake breeze boundaries during the afternoon. This would be most probable from the western Southern Tier through the western Finger Lakes to points southeast of Lake Ontario, and also from the Niagara Peninsula across Niagara County to near Rochester. Meanwhile increasing southwest flow will promote large stable lake shadows which will keep areas ENE of Lakes Erie and Ontario dry, and also more sunny through the afternoon. Temperatures will trend a little warmer than today with more sunshine. Expect highs in the upper 80s in the normally warmer spots from the Niagara Frontier to the Genesee Valley and Central NY away from lake influences, with a few 90 degree readings possible. This will combine with surface dewpoints in the lower 70s to bring the heat index into the mid 90s in these warmer locations. Southwest flow off the lakes will keep the Buffalo and Watertown areas a few degrees cooler. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... The core of an anomalously strong upper level ridge will remain anchored across the Mid-Atlantic region through the period. This will continue to foster mid summer heat and humidity across the forecast area. There will be chances for widely scattered showers and thunderstorms from time to time, however the strong upper ridge overhead will help to suppress a good deal of the activity leaving plenty of dry time. Monday night into early Tuesday a shortwave will push east across southern Quebec, suppressing the upper ridge just a bit to the south, allowing the surface boundary to the northwest to sag a bit further south, fairly close to the international border. This will bring the chance for a few showers and storms from Lake Ontario east to the northcountry through early Tuesday morning. As the upper ridge builds back over the region Tuesday into Wednesday, the surface boundary will drift back further northwest of the area. This will promote mainly dry conditions due to any real lack of large scale forcing, with the chance for widely scattered showers/storms once again along and inland of any lake breeze circulations. Wednesday night, a stronger shortwave trough will move into the Upper Great Lakes. This will start to suppress the upper ridge a bit to the south, thus pressing the stationary boundary still hanging around to the northwest of the area southward now as a cold front, bringing a renewed chance for some showers/storms from Lake Ontario east to the northcountry. The main story during this period will continue to be the heat and oppressively humid conditions (lower 70s dew points) locked in across the area. This will promote apparent temperatures reaching the mid and possibly upper 90s across portions of the lower elevations Monday through Wednesday afternoons, which will likely require the issuance of Heat Advisories across these areas. Actual high temperatures all three days will average in the mid to upper 80s, with low 90s possible on Wednesday across the Genesee Valley/Finger Lakes region and the lake plains south of Lake Ontario. Overnights during this period will remain warm ans sultry as lows only falling back into the upper 60s to lower 70s each night. && .LONG TERM /THURSDAY THROUGH SATURDAY/... Relief from the heat and humidity is on the way. As we progress into the latter half of the week, a shortwave trough will progress from the Upper Great Lakes eastward across southern Quebec, forcing the center of the upper ridge over the Mid-Atlantic off the east coast. This will allow a cold front to press south across the area, possibly making it as far south as the Mason-Dixon by very late in the week. This will bring cooler, more seasonable air south across the Lower Great Lakes. The front will continue to slowly press to the south into our region on Thursday. This should allow for more widespread convection than the previous night, so will keep high chc pops in place for most areas. While it will still be a little early in the process for a true airmass change, there should be enough cloud cover and scattered thunderstorm activity to keep temperatures from climbing above the low 80s for the most part. It will remain quite humid for sure though, with dew points in the upper 60s to lower 70s. As the front makes its way south to around the Pennsylvania border Thursday night, we should finally start to feel the influence of more comfortable air. Dew points and corresponding temperatures will gradually lower into the 60s (upper 50s northcountry), while leftover showers will hang in across Lake Ontario and points south. Depending on how fast the cold front pushes south of the area, Friday could end up being one of the nicer days in the forecast period, as an area of expansive, fairly strong Canadian based high pressure will build across to our north. While dew points will likely slow their descent through the lower 60s, H85 temps in the low to mid teens C will encourage afternoon highs to only be in the mid 70s, which is exactly where they should be for early September. Finally on Saturday, the large Canadian high centered over Quebec should be in firm control of our weather. While there could be an increase in low level moisture, will only carry slight chance PoPs from Lake Ontario south, with low chance PoPs confined to near the Pennsylvania state line. Temperatures again will be close to seasonal normals. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Scattered showers and thunderstorms will continue through early evening from the Genesee Valley to the eastern Lake Ontario region. The heavier showers will produce brief/spotty MVFR to IFR VSBY. A few areas of MVFR CIGS will also continue across the higher terrain, otherwise VFR will prevail for the rest of the area. Tonight a few widely scattered showers and thunderstorms may linger through the first half of the next east of Lake Ontario. Areas of MVFR CIGS may also continue across the higher terrain, with mainly VFR at lower elevations. Monday will start mainly dry for the morning before scattered showers and thunderstorms develop along and inland of the lake breeze boundaries during the afternoon. These showers and storms will produce spotty/brief MVFR to IFR conditions, otherwise VFR will prevail. Outlook... Tuesday through Wednesday...Mainly VFR with a chance of showers and thunderstorms at times. Thursday and Friday...Areas of MVFR with a better chance of showers and thunderstorms. && .MARINE... Southwest winds will continue in the 10-15 knot range tonight through Labor Day Monday, producing somewhat choppy conditions at times on Lake Erie and the northeast end of Lake Ontario. Winds and waves will remain below Small Craft Advisory criteria. The wind will back off to around 10 knots Monday night through Wednesday as the pressure gradient relaxes across the eastern Great Lakes. There will be a few scattered showers and thunderstorms at times through much of the upcoming week, which may produce locally higher winds and waves in a few spots. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock NEAR TERM...Hitchcock SHORT TERM...JM LONG TERM...JM/RSH AVIATION...Hitchcock MARINE...Hitchcock
Hazardous weather outlook, Sep 2, 2:30 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 230 PM EDT Sun Sep 2 2018 NYZ008-012-019>021-085-031830- Lewis-Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- 230 PM EDT Sun Sep 2 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-010-011-031830- Jefferson-Northern Erie-Genesee- 230 PM EDT Sun Sep 2 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A combination of hot temperatures and high humidity will produce a heat index in the low to mid 90s on Tuesday, and 95 to 100 on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-013-014-031830- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Livingston- Ontario- 230 PM EDT Sun Sep 2 2018 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. A combination of hot temperatures and high humidity will produce a heat index in the low to mid 90s on Tuesday, and 95 to 100 on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-031830- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 230 PM EDT Sun Sep 2 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Sep 2, 9:19 AM EDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
919 AM EDT SUN SEP 2 2018
NYZ010-019-020-085-021415-
Chautauqua-Cattaraugus-Southern Erie-Northern Erie-
919 AM EDT SUN SEP 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CATTARAUGUS...
SOUTHERN ERIE AND CHAUTAUQUA COUNTIES...
At 919 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northwest of Angola on the Lake
to near Findley Lake. Movement was east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
West Seneca, Jamestown, Lackawanna, Dunkirk, Fredonia, Hamburg, East
Aurora, Salamanca, Allegany State Park and Evans.
This includes the following highways...
Interstate 90 between exits 61 and 56.
Interstate 86 between exits 4 and 20.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4227 7976 4228 7973 4230 7976 4234 7972
4244 7950 4253 7939 4260 7919 4272 7909
4276 7898 4280 7892 4281 7893 4285 7851
4208 7876 4206 7976
TIME...MOT...LOC 1319Z 263DEG 29KT 4276 7917 4210 7978
ReynoldsSpecial weather statement, Sep 2, 11:17 AM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1117 AM EDT SUN SEP 2 2018
NYZ019-021600-
Chautauqua-
1117 AM EDT SUN SEP 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CHAUTAUQUA COUNTY...
At 1117 AM EDT, a strong thunderstorm was located near Lake Erie
State Park, or 9 miles west of Fredonia, moving east at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Jamestown, Dunkirk, Fredonia, Westfield, Lakewood, Silver Creek,
Falconer, Mayville, Long Point State Park and Lake Erie State Park.
This includes the following highways...
Interstate 90 between exits 60 and 59.
Interstate 86 between exits 6 and 14.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4239 7961 4244 7950 4248 7947 4253 7939
4254 7934 4257 7928 4254 7908 4208 7908
4212 7965
TIME...MOT...LOC 1517Z 278DEG 33KT 4242 7952
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:53 AM EDT | Special Marine Warning | BUF | 65 min | |
| Sep 2, 9:19 AM EDT | Special Weather Statement | BUF | Chautauqua, Erie | 56 min |
| Sep 2, 11:17 AM EDT | Special Weather Statement | BUF | Chautauqua | 43 min |
Nearby
Heat Advisories in New York, 2018Every heat advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.